In this paper we consider a boundary value problem for a system of 2 nonlinear parabolic PDEs e.g. arising in the context of ﬂow and transport in porous media. The ﬂow model is based on tho nonlinear Richard’s equation problem and is combined with the transport equation through saturation and Darcy’s velocity (discharge) terms. The convective terms are approximated by means of the method of characteristics initiated by P. Pironneau [Num. Math. 38 (1982), 871–885] and R. Douglas and T. F. Russel [SIAM J. Num. Anal. 19 (1982), 309–332]. The nonlinear terms in Richard’s equation are approximated by means of a relaxation scheme applied by W. Jäger and J. Kačur [RAIRO Model. Math. Anal. Num. 29 (1995), 605–627] and J. Kačur [IMA J. Num. Anal. 19 (1999), 119–154; SIAM J. Num. Anal. 39 (1999), c 290–316]. The convergence of the approximation method is proved.
Cite this article
J. Kačur, B. Malengier, R. Van Keer, On the Mathematical Analysis and Numerical Approximation of a System of Nonlinear Parabolic PDEs. Z. Anal. Anwend. 28 (2009), no. 3, pp. 305–332DOI 10.4171/ZAA/1387